MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ENLW1620C124E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/23/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the returned for follow up.The ct revealed that there was a left distal type i endoleak.The physician elected to implant another endurant 16x24x156 stent graft.Per the physician, the cause of the distal type i endoleak was related to the patient¿s anatomy of disease progression.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause distal type i endoleak could not be determined from the films provided.Pre-implant anatomy is unknown, and earlier post-implant films were not available for review and comparison.Images during the intervention when the contra limb was extended with an endurant limb resolving the endoleak were also not provided.Ct¿s from 5- 1/2 years years post-implant revealed that an endurant stent graft system had been implanted in the patient.The bifurcate was positioned just below the lowest right renal artery, and a non-medtronic aortic cuff had been implanted near the level of the bifurcate.The aortic body and infrarenal neck were severely angulated 80 deg max a-p; however, there appeared to be an adequate proximal seal.The contra limb was seen floating within the aneurysmal left common iliac artery and there was a distal type i endoleak.The distal contra limb od measured 20mm, and the lcia diameter at that same level was ~24mm.Distal to the left limb, the lcia was acutely angulated ~90 deg laterally, and tapered down in diameter from 21 ¿ 13 ¿ 12mm along the 46mm length to the left hypogastric junction.It appears most likely that disease progression (iliac artery dilatation and angulation) contributed to the distal type i endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6875681
Report Number2953200-2017-01455
Device Sequence Number483427
Product Code MIH
UDI-Device Identifier00613994761910
UDI-Public00613994761910
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2013
Device Model NumberENLW1620C124E
Device Catalogue NumberENLW1620C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2017
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date09/19/2017
Supplement Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR